Jump to content
CrazyBoards.org

kicking and screaming (inwardly so as to not wake the neighbors)


Recommended Posts

Starting a new job tomorrow and I feel like I'm crawling out of my skin. I don't see pdoc til Monday. 

 

So here's the deal--I'm bipolar 1 with PTSD from a number of traumas. I have pretty severe mixed episodes but who the hell knows what this is. Actually, it's a question. I have what very much resembles akasthia except I'm not on A/Ps or SSRIs. I always had restless leg but this is the more aggressive cousin. Between that and intrusive thoughts, I landed in an outpatient clinic. It was great for helping me understand my PTSD but I can't think my way out of this. I try exercise but when I do that to exertion I have to use my rescue inhaler which makes the problem worse. I would literally crawl out of my skin if such a thing were possible.

 

For the past three nights I've had to sedate heavily. Trying not to lean too much on the clonazepam so I added hydroxyzine. It made me sleep twelve hours and wake up feeling just as antsy. Has anybody else experienced this torment? Deep breathing seems to make the problem worse. So does Reiki which is usually my go to. Any suggestions would be welcome. This is driving me mad!

Edited by nikkidarling
Link to comment
Share on other sites

I've had the restless legs and akasthia for my whole life to some degree or another.  I also have a chemical imbalance in my brain which is why I take meds now.  I'm not sure what hydroxyzine is but I know that many meds can increase symptoms of RLS and the like including Benadryl and other drugs used to treat allergies.  Also, many antidepressants and antipsychotic drugs can increase it too.  

I am very sorry about your situation with exercise and the inhaler.  I can't really think of a good solution to that but I hope somebody else will.    Is it possible that you could just walk on a flat surface or a treadmill at a light intensity?  Would that still trigger your breathing problems? 

I take 1mg ativan before bed every night.  It is not only a benzo but also has muscle relaxant properties which may be why it improves my RLS and stuff.  Maybe you could ask your doctor about it.  

My favorite antidepressant is Prozac which seems to be neutral with my RLS and Akasthia instead of making it worse.  I know it is supposedly one of the mildest antidepressants.  

I hope some of this was helpful.

Link to comment
Share on other sites

I have expierianced this torment<my firste reaction to meds(respridol)was akethesia,I feel for you,this was probally the most horrible thing i ever expierianced since it was continuous and relentless,no one should have to go through this,it is indescribable and made worse by the fact,its impossible to describe or express what it is like, to some one who is not goig through it,or atleast has not ever gone through it,in my case i dont know if it was caused by one or two of the meds and took a long time to leave,and persisted after the offending agent was removed or it was caused byall the meds one after the other and didnt go away untill i found a med that didnt cause it,but it first manifested when i was given resperidol they took me off that, it was still thier and never left as they tryed me on abillify and then geodon,i was terrified at that point that it wasnt going to go away as it persisted for almost a year ,I just remembered going into a kind of survival mode,and shutting down emotionally or something like that,as all my energy was going into just survivng and coping w/ that constant torment which the doctors might have misintepreted as its being not that bad but,it was that bad!and at that point it was hard for me to imagibne it would ever leave because i was adapting the best i could,luckily and thank god it faded and disappeared on the last drug i tryed which was seroquel (but seroquel causes it in some ppl so i geuss every one is different)

Odviously im not a doctor,but i read somewhier that akathesia is CAUSED by something and is extremely rarely just a condition,and should eventually disappear,as it did in my case when the offending agent is removed,and or the body recovers im not sure how it works but no one should have too go through that, i have read,and expierianced that many doctors drop the ball on this one,and patients are forced to endure this torment longer than they have too,So i would definately try and express to your doctor that something has to be done,I dont know if you were on meds that caused this and thier effects are still present in your system,or some thing your taking is causeing it,but if your doctors not doing something i would find another doctor to get a second opinion,and third opinion if nesesary

im very sorry your going through this

I hope you can get rid of it as soon as possible

also thier are medications that might help

i sincerely hope it gets better soon

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...